ADVERTISEMENT

Q. My mother is taking six pills of 20 mg Prednisone every other day. Is it too much?

Answered by
Dr. Ashaq Hussain Parrey
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 25, 2017

Hello doctor,

My 76 years old mother has a kidney infection. The doctor prescribed 20 mg Prednisone, and she is to take six pills every other day. I have taken Prednisone before, and I know the danger of this medication. Are six pills of 20 mg Prednisone every other day too much?

#

Hello,

Welcome to icliniq.com.

  • Steroids are not used in infection. In fact, if a person has an infection, then steroids will flare it and result in septic shock, as they decrease immunity. If a doctor has prescribed it, that means the kidney infection is less likely. She might have some degree of acute renal failure, for which steroids are given.
  • The maximum dose of Prednisone is 1 to 1.5 mg per kg per day, but a high dose should never be given on alternate days, as it may have serious consequences.
  • I would suggest you confirm the reason for taking steroids. If it is an infection, then she should stop it and take some antibiotics. And if she has already taken it for more than a week, then stop slowly over four weeks by decreasing the dose slowly.

Regards.

For more information consult an internal medicine physician online --> https://icliniq.com./ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What changes have to be done to control BP?

.. check her kidney for creatinine? Is it high? What is her weight? Yes, blood pressure treatment is not a one day job. For her age, I will target blood pressure around 140/90 mmHg. Occasionally, 150 mmHg of blood pressure is fine. Control ...   Read full

Can I take any medicine to lose weight fast?

Kidney function tests and liver status is also important to be evaluated at the start of this medication ... Thank you doctor,Is my liver and kidney health alright as per the reports ...   Read full

What could be the reason for constant feeling of nausea and abdominal pain?

.. be suffering from intermittent diffuse esophageal spasm. In simpler terms, it is a functional disorder where the motility of your gut is slightly impaired. Do not worry. It is not a serious condition as your endoscopy is fine. Have an ultrasound a...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»
What Is ADHD and How Is It Managed?
This article discusses ADHD, whether it is a real condition, features of ADHD, how to recognize and manage this common c...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.